Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 22, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 14, 2004, 1:00 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2004, 1:00 AM CDT (06:00 UTC)
- Expired
- May 14, 2004, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3220 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 140602 FFWBRO TXC047-215-261-489-140900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 100 AM CDT FRI MAY 14 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN WILLACY...KENEDY...NORTHERN HIDALGO...AND EASTERN BROOKS COUNTIES IN DEEP SOUTH TEXAS * UNTIL 400 AM CDT * AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAINFALL DURING THE PAST HOUR IN THE WARNED AREA. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PORT MANSFIELD...RAYMONDVILLE...SAN MANUEL...MCCOOK... SARITA...BORDER PATROL AND ENCINO. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2741 9751 2657 9723 2633 9848 2726 9810 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 6:35 PM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, May 13, 6:35 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 635 PM CDT THU MAY 13 2004 .1ST PD...CURRENT STLT PICS SHOW CONVECTION ALONG THE LEE SIDE OF THE SIERRA MADRE ORIENTALS...WITH SHRAS/TSRAS IN TX CONFINED TO POINTS N AND NE OF CRP...WHERE TOR #201 AND #199 ARE CURRENTLY IN EFFECT. MSAS SFC ANALYSIS SHOWS NOSE OF CF HAS DIPPED SOUTH TO BETWEEN KSJT AND KDYX WITH THE DRYLINE TROF EXTENDING FM NEAR KSWW SOUTH TO JUST NW OF KDRT. MSTR IS CONFINED TO THE WARM SECTOR...EAST OF THE DRYLINE TROF. DWPTS IN KALI ARE 77 DEG F...WITH UPPER 70 DWPTS IN PLACE SOUTH OF KALI TO KBRO. MSAS SFC COMPUTED LIS ARE -10 TO -11 OVR RGV NOW...>-14 JUST WEST OF ZAPATA IN ADJ OLE MEX. RUC80 SHOWS CONVECTION DECREASING TO OUR N AND NE BY 03Z WITH NO RECOGNITION OF THE CONVECTION THAT IS ENTRENCHED NOW JUST WEST OF ZAPATA OR THE INTENSITY OF CONVECTION N AND NW OF KCRP. WILL DISREGARD RUC SUGGESTION OF A DRY EVENING IN THE RGV AND SKEW TO MESOETA SOLUTION...WHICH RECOGNIZES THE REAL POSSIBILITY OF OUTFLOWS INITIATING SUM CONVECTION OVR OUR CWF THIS EVENING. (ALTHOUGH THE MDL DOE NOT RECOGNIZE THE VOLATILITY OF OUR ATM ATTM) CRP TOR SHOWS MORE FAVORABLE ENVIRONMENT WHEN FORCING COMES SOUTH...AS THIS AREA IS THE SOUTHERN-MOST EDGE OF LARGE CONVECTIVE COMPLEX EXTENDING FM JUST NW OF KCRP INTO ERN TX AND LA ATTM. CONVECTION CONTINUES TO INCREASE IN AERIAL COVERAGE AND INTENSITY OVR ADJ OLE MEX...ABOUT 70 MILES W AND SW OF THE CITY OF ZAPATA. THESE STORMS SHOW A MORE EAST AND SOUTHEAST MVMT AND IMPLY ADVECTION TO THE RGV LATER THIS EVENING OR OVRNGT. THE CONVECTION NEAR CRP AND POINTS N AND NW IS MVG NE AT 15 MPH. CI VEIL FM OLE MEX CONVECTION NOW OVR WRN VLY AND BELIEVE OUTFLOWS FM SVR WX NEAR CRP WILL HAVE AN IMPACT ON OUR NRN COASTAL WATERS IN THE FORM OF TSTM DEVELOPMENT OR STRONG WND SHIFT. WILL BUMP POPS A CAT AND ADD HVY RAFL TO 1ST PD ATTM. && PREVIOUS DISCUSSION FOLLOWS: .SHORT TERM...LULL IN ACTIVITY FOR THE TIME BEING AS AM H5 VORT DEPARTS NE. UPSTREAM H5 VORT STILL VISIBLE IN SAT IMAGERY AND WILL GIVE IT EXTRA WEIGHT IN FRI FCSTS BASED UPON ABSENCE OF MX SOUNDINGS IN AM MODEL RUNS. COMBO OF APPROACHING BNDRY AND PVA FROM THIS FEATURE CALLS FOR GOING ABOVE MOS CONSENSUS FOR POPS FRI AND SAT. WILL GO A TAD ON THE SLOW SIDE FOR BRINGING QPF INTO THE CWA AS GFS HAS TRENDED A BIT SLOWER WITH THE BNDRY. MODELS SEEM TO HAVE CONVERGED ON SOLUTION BRINGING BNDRY INTO THE CWA...THEN STALLING IT. BNDRY WILL WASH OUT SUN...BUT WILL STILL PROVIDE AT LEAST A DIFFUSE FOCUS FOR DIURNALLY DRIVEN CONVECTION. BEST CHANCES WILL BE NEAR THE SEA BREEZE CONVERGENCE. WILL NOT DEVIATE FAR FROM MOS CONSENSUS FOR TEMPS...WHICH DROP A BIT FRI NITE/SAT NITE AS DRIER AIR ARRIVES VIA CONVECTIVE OUTFLOWS/DYING POLAR BNDRY. && .LONG TERM...SLIGHT CHANCE POPS LOOK TO BE IN THE OFFING MON AND TUE FOR DIURNAL SHRA/TSRA BEGINNING ALONG THE SEA BREEZE CONVERGENCE AND MOVING INLAND. GULF MOISTURE BELOW H7 WILL BE SUPPLEMENTED BY PAC MOISTURE ABOVE. WED AND THU LOOK A BIT DRY AND BREEZY TO WINDY AS GFS DEEPENS SRN PLAINS LOW PRESSURE. INCREASING SHEAR BELOW H7 WILL INHIBIT SEA BREEZE CONVECTION DURING THIS TIME FRAME. && .MARINE...BUOY 020 REPORTS SOUTHEAST WINDS AROUND 20 KNOTS WITH 8 FEET SEAS. WILL HAVE SMALL CRAFT ADVISORY FOR BOTH THE LAGUNA AND THE GULF FOR TONIGHT AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO LOW PRESSURE MOVING ACROSS THE GREAT PLAINS. ALSO...XPCT OUTFLOWS AND TSTM DEVELOPMENT OVR MAINLY NORTHERN AREAS. THESE CONDITIONS WILL PERSIST THROUGH FRI...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. AS A RESULT OF THE FRONT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH SUNDAY...WITH WINDS BACKING TO THE EAST. BY MONDAY WINDS WILL RETURN TO MODERATE SOUTHEAST. && .AVIATION...IFR CIGS POSSIBLE FOR MFE DURING EARLY MRNG FM +TSRA AND VSBYS. MVFR OVR MAJORITY OF RGV TNGT...THEN CIGS 1500 FT POSSIBLE DURING FRI PM +TSRA WITH STRONG AND GUSTY WINDS NEAR CONVECTION. OTHERWISE...MODERATE SOUTHEAST WINDS WILL PERSIST FOR THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 85 73 83 71 / 20 20 30 40 20 BROWNSVILLE 78 87 72 85 70 / 20 20 30 50 20 HARLINGEN 77 89 70 86 69 / 20 20 30 50 20 MCALLEN 77 90 71 85 71 / 20 30 40 60 30 RIO GRANDE CITY 76 90 70 85 70 / 30 40 50 60 30 SOUTH PADRE ISLAND 77 83 73 81 72 / 20 20 30 40 20 && .BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ130-150-155-170-175. && SYNOPTIC/GRIDS/AVIATION/MARINE...58 MESO...MARTINEZ
Hazardous weather outlook, May 13, 11:30 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1130 PM CDT THU MAY 13 2004 TXZ248>257-141100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1130 PM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. A LINE OF SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE OVER THE RIO GRANDE VALLEY. EXPECT DANGEROUS LIGHTNING...STRONG AND GUSTY WINDS AND FLOODING RAINS OVERNIGHT. SPECIAL MARINE WARNINGS ARE LIKELY OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN FRIDAY AND SATURDAY...WITH THE POTENTIAL FOR SOME LOCAL FLOODING DUE TO HIGH RESIDUAL GROUND MOISTURE FROM PREVIOUS RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PHILO
In the hours before
Special weather statement, May 13, 9:57 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 957 PM CDT THU MAY 13 2004 TXZ248>257-140515- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 957 PM CDT THU MAY 13 2004 ...STRONG THUNDERSTORMS ARE DEVELOPING IN THE WESTERN VALLEY AND ADJACENT MEXICO... A MOIST AND UNSTABLE ATMOSPHERE IS CURRENTLY IN PLACE OVER THE RIO GRANDE VALLEY. UPPER LEVEL DISTURBANCES IN CONJUNCTION WITH OUTFLOW BOUNDARIES FROM SEVERE THUNDERSTORMS NORTH OF THE VALLEY...HAVE INITIATED SHOWER AND THUNDERSTORM DEVELOPMENT IN THE WESTERN VALLEY AND ADJACENT MEXICO. THESE THUNDERSTORMS COULD BECOME SEVERE AS THEY MOVE INTO PORTIONS OF ZAPATA AND STARR COUNTIES THIS EVENING. OTHER AREAS OF THE RIO GRANDE VALLEY COULD BE AFFECTED LATER. HEAVY RAINS WILL ALSO ACCOMPANY THESE STORMS...WITH FREQUENT LIGHTNING AND STRONG GUSTY WINDS. THE RIO GRANDE VALLEY NEEDS LITTLE ADDITIONAL RAINFALL TO CAUSE FLASH FLOODING. BE ALERT TO THE POSSIBILITY OF DANGEROUS WEATHER CONDITIONS TONIGHT...INCLUDING FLOODING OF LOW LYING AREAS AND LOW VISIBILITIES IN HEAVY RAINS ESPECIALLY OVER THE WESTERN VALLEY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO OR YOUR LOCAL CABLE OUTLET...FOR THE LATEST WEATHER INFORMATION. PHILO PHILO
Special weather statement, May 13, 11:45 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1145 PM CDT THU MAY 13 2004 TXZ248>257-140900- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1145 PM CDT THU MAY 13 2004 ...A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED UNTIL 4AM FOR THE COUNTIES OF BROOKS...HIDALGO...KENEDY...WILLACY...AND CAMERON... A LINE OF SEVERE THUNDERSTORMS CONTINUES TO MOVE ACROSS PORTIONS OF SOUTH TEXAS. THESE STORMS WILL CONTINUE TO CROSS THE REGION PRODUCING HAIL TO THE SIZE OF PENNIES AND STRONG WINDS. AN ISOLATED TORNADO IS ALSO A POSSIBILITY. EMERGENCY MANAGERS AND SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENT SO DEEP SOUTH TEXAS SHOULD REMAIN ON ALERT AS THESE THUNDERSTORMS MOVE THROUGH THE REGION AND BE READY TO ACT IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO OR YOUR LOCAL CABLE OUTLET...FOR THE LATEST WEATHER INFORMATION. PHILO STRAUB
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:27 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 63 min |
| May 13, 10:55 PM CDT | Tornado Warning | BRO | Jim Hogg, Starr | 65 min |
| May 13, 11:24 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 66 min |
| May 13, 11:27 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr | 2 hr |
| May 13, 11:44 PM CDT | Special Marine Warning | BRO | 61 min | |
| May 13, 11:44 PM CDT | Special Marine Warning | BRO | 61 min | |
| May 14, 12:25 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 35 min |
| May 14, 12:29 AM CDT | Severe Thunderstorm Warning | BRO | Willacy | 31 min |
| May 14, 12:44 AM CDT | Special Marine Warning | BRO | 61 min | |
| May 14, 12:44 AM CDT | Special Marine Warning | BRO | 61 min | |
| May 14, 12:49 AM CDT | Tornado Warning | BRO | Kenedy | 19 min |
| May 14, 1:44 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 14, 3:44 AM CDT | Special Marine Warning | BRO | 61 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.